Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 9, NWS Albuquerque, NM

February 15, 2006

NWS Albuquerque, NM issued this wind advisory at Feb 15, 2006, 3:19 PM MST. It took effect at Feb 16, 2006, 4:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2006, 3:19 PM MST (22:19 UTC)
In effect from
Feb 16, 2006, 4:00 AM MST
Expired
Feb 16, 2006, 4:00 PM MST
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 152219
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MST WED FEB 15 2006

...STRONG WINDS OVER THE MOUNTAINS AND EASTERN HIGH PLAINS THIS
AFTERNOON AND EVENING WILL BECOME EVEN STRONGER TONIGHT INTO
THURSDAY ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN...

.STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE THIS AFTERNOON.
AREAS OF BLOWING DUST WILL ACCOMPANY THE STRONG WINDS IN SOME
LOCATIONS. THE STRONGEST WINDS ALOFT WILL PASS OVER THE AREA
TONIGHT INTO THURSDAY BRINGING GUSTS OVER 60 MPH POSSIBLE ALONG
THE EAST SLOPES OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND
THE ADJACENT HIGHLANDS.

NMZ006-007-013-018>021-160400-
/O.NEW.KABQ.WI.Y.0009.060216T1100Z-060216T2300Z/
HARDING COUNTY-FAR NORTHEAST PLAINS-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...CLAYTON...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
319 PM MST WED FEB 15 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM MST THURSDAY. 

SOUTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
THROUGH ABOUT 500 PM THIS EVENING...THEN DIMINISH TONIGHT BEFORE
INCREASING AGAIN EARLY THURSDAY MORNING. WEST TO SOUTHWEST WINDS
WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 50 MPH MUCH OF THURSDAY
BEFORE DIMINISHING LATER IN THE AFTERNOON.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS
EXIST. STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH
PROFILE VEHICLES.

$$

NMZ005-010>012-016-017-026-160400-
/O.EXT.KABQ.HW.A.0001.060216T0400Z-060216T2300Z/
/O.CON.KABQ.WI.Y.0008.000000T0000Z-060216T0400Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
CARRIZOZO...RUIDOSO
319 PM MST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...
...HIGH WIND WATCH NOW IN EFFECT FROM 9 PM MST THIS EVENING
THROUGH THURSDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 9 PM MST THIS EVENING
THROUGH THURSDAY AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS AROUND
50 MPH THROUGH THIS EVENING ACROSS THE CENTRAL AND SOUTH CENTRAL
MOUNTAINS...AS WELL AS THE CENTRAL AND EASTERN HIGH PLAINS OF NEW
MEXICO. WHILE THERE COULD BE A BRIEF LULL LATE THIS EVENING...WINDS
MAY BECOME EVEN STRONGER OVERNIGHT AND PERSIST THROUGH MUCH OF
THURSDAY...WITH GUSTS OF 60 OR 65 MPH POSSIBLE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS
INCLUDING INTERSTATE 25 FROM NEAR LAS VEGAS TO RATON.

BLOWING DUST WILL BE A PROBLEM. IF YOU SEE AN ADVANCING WALL OF
DUST...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. BLOWING DUST CAN
QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

NMZ001-003-009-015-160300-
/O.CON.KABQ.WI.Y.0008.000000T0000Z-060216T0300Z/
NORTHWEST PLATEAU-UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...ESPANOLA...ALBUQUERQUE...
SOCORRO
319 PM MST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AROUND
45 MPH THROUGH THE EVENING ACROSS THE RIO GRANDE AND SAN JUAN
RIVER VALLEYS. THE STRONG WINDS WILL PERSIST UNTIL DARK...
DIMINISHING BY 800 PM.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS
EXIST. STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH
PROFILE VEHICLES.

$$

NMZ002-004-008-014-160400-
/O.CON.KABQ.WI.Y.0008.000000T0000Z-060216T0400Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...
RED RIVER/TAOS/SANTA FE...GALLUP/GRANTS...GLENWOOD
319 PM MST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AROUND
50 MPH THROUGH THE EVENING ACROSS THE NORTHERN AND WESTERN
MOUNTAINS OF NEW MEXICO. THE STRONG WINDS WILL PERSIST UNTIL PAST
DARK...GRADUALLY DIMINISHING AFTER 900 PM.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS
EXIST. STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH
PROFILE VEHICLES.

$$

40
4 follow-up statements
000 
WWUS75 KABQ 160228
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
728 PM MST WED FEB 15 2006

...STRONG WINDS EXPECTED TO INCREASE OVERNIGHT OVER THE MOUNTAINS
   AND EASTERN HIGH PLAINS...

.STRONG WINDS HAVE TEMPORARILY TAPERED OFF THIS EVENING WITH
EXCEPTION TO THE WEST CENTRAL MOUNTAINS. WINDS ARE HOWEVER
EXPECTED TO INCREASE OVER THE CENTRAL AND SOUTH CENTRAL MOUNTAINS
AS WELL AS THE ADJACENT EASTERN SLOPES AND HIGHLANDS AROUND OR
AFTER MIDNIGHT AS ANOTHER MID LEVEL JET MAXIMUM APPROACHES FROM
THE WEST. THESE ANTICIPATED WINDS COULD BRING ABOUT WIND GUSTS
NEARING 60 MPH.

NMZ005-010>012-016-017-026-161030-
/O.CAN.KABQ.WI.Y.0008.000000T0000Z-060216T0400Z/
/O.CON.KABQ.HW.A.0001.060216T0400Z-060216T2300Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
CARRIZOZO...RUIDOSO
728 PM MST WED FEB 15 2006

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT THROUGH
THURSDAY AFTERNOON. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS OF 35 TO 40
MPH ARE ANTICIPATED THE REMAINDER OF THE EVENING. THEN WINDS ARE
EXPECTED TO INCREASE PAST MIDNIGHT INTO THURSDAY MORNING. THE
WINDS WILL BE STRONGEST ACROSS THE CENTRAL AND SOUTH CENTRAL
MOUNTAINS...AS WELL AS THE CENTRAL AND EASTERN HIGH PLAINS OF NEW
MEXICO. WINDS COULD INCREASE TO 30 TO 40 MPH BY THURSDAY MORNING
PERSISTING THROUGH MID DAY. GUSTS OF 60 OR 65 MPH ARE POSSIBLE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS
INCLUDING INTERSTATE 25 FROM NEAR LAS VEGAS TO RATON AND I 40 FROM
TIJERAS CANYON TO TUCUMCARI.

BLOWING DUST WILL BE A PROBLEM. IF YOU SEE AN ADVANCING WALL OF
DUST...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. BLOWING DUST CAN
QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

NMZ001-003-009-015-160330-
/O.CAN.KABQ.WI.Y.0008.000000T0000Z-060216T0300Z/
NORTHWEST PLATEAU-UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...ESPANOLA...ALBUQUERQUE...
SOCORRO
728 PM MST WED FEB 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

$$

NMZ002-004-014-160330-
/O.CAN.KABQ.WI.Y.0008.000000T0000Z-060216T0400Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...
RED RIVER/TAOS/SANTA FE...GLENWOOD
728 PM MST WED FEB 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

$$

NMZ008-160400-
/O.CON.KABQ.WI.Y.0008.000000T0000Z-060216T0400Z/
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...GALLUP/GRANTS
728 PM MST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AROUND
40 MPH THROUGH ABOUT 900 PM ACROSS THE WEST CENTRAL MOUNTAINS OF
NEW MEXICO. AFTER 900 PM WINDS WILL LOWER TO 15 TO 25 MPH WITH
OCCASIONAL GUSTS TO 35 MPH.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS
EXIST. STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH
PROFILE VEHICLES.

$$

NMZ006-007-013-018>021-161030-
/O.CON.KABQ.WI.Y.0009.060216T1100Z-060216T2300Z/
HARDING COUNTY-FAR NORTHEAST PLAINS-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...CLAYTON...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
728 PM MST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM MST THURSDAY.

SOUTHWEST WINDS WILL PERSIST AT 15 TO 25 MPH WITH OCCASIONAL GUSTS
TO 35 MPH THIS EVENING AND PAST MIDNIGHT. THEN SOUTHWEST TO WEST
WINDS ARE ANTICIPATED TO INCREASE AGAIN BEFORE SUNRISE THURSDAY
MORNING. WEST TO SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH
GUSTS TO 50 MPH MUCH OF THURSDAY BEFORE DIMINISHING LATER IN THE
AFTERNOON.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS
EXIST. STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH
PROFILE VEHICLES.

$$

GB
000 
WWUS75 KABQ 160406
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
906 PM MST WED FEB 15 2006

...STRONG WINDS EXPECTED TO INCREASE OVERNIGHT ACROSS THE
   MOUNTAINS AND EASTERN HIGH PLAINS...

.STRONG WINDS HAVE TEMPORARILY TAPERED OFF THIS EVENING WITH
EXCEPTION TO THE WEST CENTRAL MOUNTAINS. WINDS ARE HOWEVER
EXPECTED TO INCREASE OVER THE CENTRAL AND SOUTH CENTRAL MOUNTAINS
AS WELL AS THE ADJACENT EASTERN SLOPES AND HIGHLANDS AROUND OR
AFTER MIDNIGHT AS ANOTHER MID LEVEL JET MAXIMUM APPROACHES FROM
THE WEST. THESE ANTICIPATED WINDS COULD BRING ABOUT WIND GUSTS
NEARING 60 MPH.

NMZ008-160515-
/O.EXP.KABQ.WI.Y.0008.000000T0000Z-060216T0400Z/
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...GALLUP/GRANTS
906 PM MST WED FEB 15 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

NMZ005-010>012-016-017-026-161215-
/O.UPG.KABQ.HW.A.0001.000000T0000Z-060216T2300Z/
/O.NEW.KABQ.HW.W.0002.060216T0700Z-060216T2300Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
CARRIZOZO...RUIDOSO
906 PM MST WED FEB 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ARE
ANTICIPATED THE REMAINDER OF THE EVENING. THEN WINDS ARE EXPECTED
TO INCREASE AFTER MIDNIGHT INTO THURSDAY MORNING. THE WINDS WILL
BE STRONGEST ACROSS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...AS
WELL AS THE CENTRAL AND EASTERN HIGH PLAINS OF NEW MEXICO. WINDS
SHOULD INCREASE TO 30 TO 40 MPH BY THURSDAY MORNING PERSISTING
THROUGH MID DAY. GUSTS OF 60 OR 65 MPH ARE POSSIBLE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS
INCLUDING INTERSTATE 25 FROM NEAR LAS VEGAS TO RATON AND I
40 FROM TIJERAS CANYON TO TUCUMCARI.

BLOWING DUST WILL BE A PROBLEM. IF YOU SEE AN ADVANCING WALL OF
DUST...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. BLOWING DUST CAN
QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ006-007-013-018>021-161215-
/O.CON.KABQ.WI.Y.0009.060216T1100Z-060216T2300Z/
HARDING COUNTY-FAR NORTHEAST PLAINS-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...CLAYTON...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
906 PM MST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM MST THURSDAY.

SOUTHWEST WINDS WILL PERSIST AT 15 TO 25 MPH WITH OCCASIONAL
GUSTS TO 35 MPH THIS EVENING AND PAST MIDNIGHT. THEN SOUTHWEST TO
WEST WINDS ARE ANTICIPATED TO INCREASE BEFORE SUNRISE THURSDAY
MORNING. WEST TO SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH
GUSTS TO 50 MPH MUCH OF THURSDAY BEFORE DIMINISHING LATER IN THE
AFTERNOON.

LOCALIZED AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES
TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED OR BARE FIELDS
EXIST. STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH
PROFILE VEHICLES.

$$

49/50
000 
WWUS75 KABQ 161131
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
431 AM MST THU FEB 16 2006

...STRONG WEST WINDS TO CONTINUE TODAY OVER THE CENTRAL MOUNTAIN
CHAIN EASTWARD TO THE TEXAS STATE LINE...

.STRONG WEST WINDS ALOFT...COUPLED WITH A SOUTH AND EASTWARD
MOVING COLD FRONT...WILL CONTINUE TO RESULT IN GUSTY WEST
WINDS TODAY...ESPECIALLY OVER THE CENTRAL MOUNTAIN CHAIN EASTWARD
ACROSS THE EASTERN PLAINS.

NMZ005-010>012-016-017-026-161900-
/O.CON.KABQ.HW.W.0002.000000T0000Z-060216T2300Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
CARRIZOZO...RUIDOSO
431 AM MST THU FEB 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON FOR THE NORTHEAST HIGHLANDS...SANDIA AND MANZANO
MOUNTAINS...CENTRAL HIGH PLAINS INCLUDING THE ESTANCIA VALLEY...GUADALUPE
AND LINCOLN COUNTIES...AS WELL AS THE GUADALUPE MOUNTAINS OF
CHAVES COUNTY.

SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH OCCASIONAL GUSTS TO
AROUND 60 MPH ARE POSSIBLE. THE STRONG WINDS ARE ANTICIPATED TO
TAPER OFF BY MIDAFTERNOON.

SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS ON NORTH TO SOUTH
ORIENTED HIGHWAYS INCLUDING INTERSTATE 25 FROM THE LAS VEGAS
VICINITY NORTHWARD...AND HIGHWAY 285 THROUGH CLINES CORNERS TO NEAR
RAMON. 

BLOWING DUST CAN SUDDENLY REDUCE VISIBILITIES TO NEAR ZERO. IF
YOU SEE AN ADVANCING WALL OF DUST...DO NOT DRIVE INTO IT IF AT ALL
POSSIBLE. 


$$

NMZ006-007-013-018>021-161900-
/O.CON.KABQ.WI.Y.0009.000000T0000Z-060216T2300Z/
HARDING COUNTY-FAR NORTHEAST PLAINS-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...CLAYTON...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
431 AM MST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON
FOR MUCH OF THE EASTERN PLAINS OF NEW MEXICO.

SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH
OCCASIONAL GUSTS TO AROUND 45 MPH. THE WIND IS ANTICIPATED TO
BEGIN TAPERING OFF BY MIDAFTERNOON. 

LOCAL AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES TO
NEAR ZERO. STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS
CAN RESULT IN HAZARDOUS DRIVING CONDITIONS FOR TRAILERS AND OTHER
HIGH PROFILE VEHICLES.

$$
000 
WWUS75 KABQ 161856
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1156 AM MST THU FEB 16 2006

...WINDY CONDITIONS TO CONTINUE TODAY OVER THE CENTRAL MOUNTAIN CHAIN
EASTWARD TO THE TEXAS STATE LINE...

.THE STRONG WEST WINDS ALOFT...WHILE DIMINISHING SLOWLY THIS
AFTERNOON...WILL CONTINUE TO RESULT IN GUSTY WEST WINDS
TODAY...ESPECIALLY OVER THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS
MOST OF THE EASTERN PLAINS REGION.

NMZ005-010>012-016-017-026-162300-
/O.CAN.KABQ.HW.W.0002.000000T0000Z-060216T2300Z/
/O.EXA.KABQ.WI.Y.0009.000000T0000Z-060216T2300Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
CARRIZOZO...RUIDOSO
1156 AM MST THU FEB 16 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON FOR THE
NORTHEAST HIGHLANDS...SANDIA AND MANZANO MOUNTAINS...TORRANCE...
GUADALUPE AND LINCOLN COUNTIES AND THE GUADALUPE MOUNTAINS OF
CHAVEZ COUNTY. THE HIGH WIND WARNING EARLIER IN EFFECT FOR THE
SAME AREA HAS BEEN CANCELLED.

EXPECT SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL
GUSTS BETWEEN 45 AND 55 MPH. THE WIND FURTHER TAPER OFF BY MID OR
LATE AFTERNOON.

LOCAL AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES TO
A MILE OR LESS. STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS
CAN RESULT IN HAZARDOUS DRIVING CONDITIONS FOR TRAILERS AND OTHER
HIGH PROFILE VEHICLES.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ007-162000-
/O.CAN.KABQ.WI.Y.0009.000000T0000Z-060216T2300Z/
FAR NORTHEAST PLAINS-
INCLUDING THE CITY OF...CLAYTON
1156 AM MST THU FEB 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

$$

NMZ006-013-018>021-162300-
/O.CON.KABQ.WI.Y.0009.000000T0000Z-060216T2300Z/
HARDING COUNTY-QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...TUCUMCARI...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
1156 AM MST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

EXPECT SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH OCCASIONAL
GUSTS TO AROUND 45 MPH. THE WIND IS ANTICIPATED TO TAPER OFF BY
MID OR LATE AFTERNOON.

LOCAL AREAS OF BLOWING DUST MAY SUDDENLY REDUCE VISIBILITIES TO
A MILE OR LESS. STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS
CAN RESULT IN HAZARDOUS DRIVING CONDITIONS FOR TRAILERS AND OTHER
HIGH PROFILE VEHICLES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:18 PM MST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 15, 2:18 PM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MST WED FEB 15 2006

.DISCUSSION...WINDS REMAIN THE MAIN FOCUS THROUGH THURSDAY WITH TEMPS
AND PRECIP CHANCES THE MAIN CONCERN AFTER THAT.

SURE LOOKS AND FEELS LIKE SPRING...LOOKS BECAUSE OF ALL THE DUST FROM
THE STRONG AND GUSTY WINDS OUTSIDE...AND FEELS BECAUSE TEMPS ARE IN
THE 60S. PLENTY OF WIND AREAWIDE THIS PM WITH WIND ADVISORIES OUT
WELL INTO THIS EVE EVERYWHERE BUT THE FAR ERN PLAINS. AND WE WILL BE
ISSUING A WIND ADVISORY FOR THIS AREA SHORTLY THAT WILL BE IN EFFECT
THU. THE WORST MAY BE YET TO COME AS MID AND UPPER LEVEL WINDS WILL
CONTINUE TO STRENGTHEN TONIGHT AND EARLY THU BEFORE DIMINISHING AND
SHIFTING TO THE SE. LOOKING AT SURFACE WINDS ACROSS AZ SUPPORT MORE
STRONG WINDS OVER NM TONIGHT INTO THU...EVEN WITH THE USUAL LACK OF
DEEP MIXING AT NIGHT. WILL CONTINUE THE HIGH WIND WATCH CURRENTLY OUT
FOR THE CNTRL AREAS...WHICH WILL BE UPGRADED TO AT LEAST A WIND
ADVISORY BY 900 PM THIS EVENING...AND PERHAPS A HIGH WIND WARNING FOR
SOME OF THE LOCATIONS. BLOWING DUST IS GOING TO BE EXTENSIVE OVER
MUCH OF THE ADVISORY AND POTENTIAL HIGH WIND WARNING AREAS.

ASIDE FROM THE WIND A FEW RAIN AND SNOW SHOWERS MAY AFFECT THE NW
LATER TONIGHT INTO THU. AN INCH OF TWO OF SNOW COULD MANAGE TO
ACCUMULATE OVER THE W FACING SLOPES OF THE SAN JUAN MOUNTAINS BY
NOON THU. IT WILL BE COOLER THU ESPECIALLY IN THE NW...AND PERHAPS
THE FAR NE. THAT IS WHERE A STRONG BACK DOOR COLD FRONT WILL BE
POISED TO MOVE S ACROSS THE ERN PLAINS. THE MAIN PUSH WILL BE THU
NIGHT. A 10 TO 20 MPH E CANYON WIND IS POSSIBLE INTO THE RIO GRANDE
VALLEY LATE THU NIGHT. A LITTLE FREEZING DRIZZLE OR SNOW FLURRIES
COULD DEVELOP OVER THE E THU NIGHT.

WINDS WILL EASE ON FRI BUT IT COULD STILL BE BREEZY MAINLY ALONG THE
ERN HIGH PLAINS. THE E WILL BE COLD WHILE THE W ACTUALLY WARMS UP A
BIT...AND THE CNTRL VALLEYS HOLD STEADY. NO PRECIP CURRENTLY IN FOR
FRI EXCEPT FOR AN ISOLATED SNOW SHOWER IN THE SAN JUANS.

A STORM BREWING ALONG OR OFF THE W COAST THIS WEEKEND WILL TRY AND
DRAW SOME PACIFIC MOISTURE INTO THE STATE FROM FRI NIGHT INTO EARLY
NEXT WEEK...WHEN WHAT IS LEFT OF THIS SYSTEM LIFTS TO OUR N. WILL
CONTINUE WITH THE GENERALLY SLIGHT CHANCE POPS FOR MUCH OF THE
FORECAST AREA. A COUPLE OF WEAKER BACK DOOR FRONTS WILL PLAY HAVOC
WITH TEMPS IN THE E IN THE EXTENDED. HAVE GENERALLY UNDERCUT
DAYTIME GFS TEMPS THROUGHOUT THE LONG RANGE IN THE E.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  28  44  20  53 /  20  10   0   5
GALLUP..........................  22  46  14  54 /  10   0   0   5
GRANTS..........................  26  49  16  55 /   0   0   0   5
GLENWOOD........................  33  60  27  61 /   0   0   0   0
CHAMA...........................  15  31   7  40 /  30  20   0  10
LOS ALAMOS......................  26  46  17  47 /  10   0   0   5
RED RIVER.......................  17  31   7  34 /  30  10   5   5
TAOS............................  25  41  13  45 /  10   0   0   5
SANTA FE........................  27  48  18  46 /   5   0   0   5
SANTA FE AIRPORT................  30  51  20  49 /   0   0   0   5
ESPANOLA........................  31  50  18  51 /   5   0   0   5
ALBUQUERQUE HEIGHTS.............  37  57  29  55 /   0   0   0   5
ALBUQUERQUE VALLEY..............  33  58  26  56 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  35  54  25  53 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  34  56  26  55 /   0   0   0   5
SOCORRO.........................  39  62  29  63 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  31  48  22  48 /   0   0   0   5
MORIARTY/ESTANCIA...............  31  51  16  44 /   0   0   0   5
CARRIZOZO.......................  41  61  25  51 /   0   0   0   5
RUIDOSO.........................  38  58  25  48 /   0   0   0   5
RATON...........................  24  45  11  39 /  10   0   5   0
LAS VEGAS.......................  33  47  17  41 /   0   0   5   0
ROY.............................  30  48  14  39 /   0   0   5   0
CLAYTON.........................  30  43  11  33 /   0   0   5   0
SANTA ROSA......................  39  56  19  43 /   0   0   0   0
TUCUMCARI.......................  38  58  18  43 /   0   0   5   0
FORT SUMNER.....................  40  62  22  43 /   0   0   0   0
CLOVIS..........................  39  65  19  43 /   0   0   5   0
PORTALES........................  39  64  19  44 /   0   0   5   0
ROSWELL.........................  43  71  24  45 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR NMZ101-NMZ102-
NMZ103-NMZ104-NMZ105-NMZ106-NMZ107-NMZ108-NMZ109.

WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR NMZ001-NMZ003-NMZ009-
NMZ015.

WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR NMZ002-NMZ004-NMZ005-

HIGH WIND WATCH FROM 9 PM MST THIS EVENING THROUGH THURSDAY
AFTERNOON FOR NMZ005-NMZ010-NMZ011-NMZ012-NMZ016-NMZ017-NMZ026.
NMZ008-NMZ010-NMZ011-NMZ012-NMZ014-NMZ016-NMZ017-NMZ026.

WIND ADVISORY FROM 4 AM TO 4 PM MST THURSDAY FOR NMZ006-NMZ007-
NMZ013-NMZ018-NMZ019-NMZ020-NMZ021.

RED FLAG WARNING FROM 11 AM TO 4 PM MST THURSDAY FOR NMZ103-NMZ107-
NMZ108.

&&

40
Hazardous weather outlook, Feb 15, 5:57 AM MST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MST WED FEB 15 2006

NMZ001>021-026-161300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
557 AM MST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH MID EVENING
FOR THE MOUNTAINOUS AREAS AND ADJACENT HIGHLANDS. SUSTAINED WINDS
OVER 30 MPH AND GUSTS TO 50 MPH ARE EXPECTED. STRONG WINDS MAY CREATE
AREAS OF REDUCED VISIBILITY IN BLOWING DUST.

IN ADDITION...A RED FLAG WARNING IS IN EFFECT FROM MID MORNING
INTO EARLY EVENING FOR ALL AREAS FOR STRONG WINDS AND LOW
HUMIDITIES.

A HIGH WIND WATCH COMMENCES LATE THIS EVENING FOR THE CENTRAL AND
SOUTH CENTRAL MOUNTAINS ALONG WITH THE ADJACENT HIGHLANDS TO THE
EAST. SUSTAINED WINDS OVER 40 MPH AND GUSTS TO 60 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH CONTINUES THURSDAY FOR THE CENTRAL AND SOUTH
CENTRAL MOUNTAINS ALONG WITH THE ADJACENT HIGHLANDS TO THE EAST.
SUSTAINED WINDS OVER 40 MPH AND GUSTS TO 60 MPH ARE EXPECTED.

SUSTAINED WINDS OVER 30 MPH AND GUSTS TO 50 MPH ARE EXPECTED
ACROSS THE NORTHERN AND WESTERN MOUNTAINS...THE RIO GRANDE VALLEY
AND THE EAST CENTRAL AND SOUTHEAST PLAINS ON THURSDAY.

IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT EAST OF THE
CENTRAL MOUNTAIN CHAIN THURSDAY FOR STRONG WINDS AND LOW
HUMIDITIES.

SUSTAINED WINDS OVER 30 MPH AND GUSTS TO 50 MPH ARE POSSIBLE AGAIN
SUNDAY AFTERNOON...MAINLY ACROSS THE CENTRAL AND SOUTH CENTRAL
MOUNTAINS AND ADJACENT HIGHLANDS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

REPORT WIND DAMAGE OR WILDFIRES TO LOCAL LAW ENFORCEMENT OFFICIALS
FOR RELAY TO THE NATIONAL WEATHER SERVICE.

19

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:57 AM MSTHigh Wind WatchABQ17 hr

Nearby

Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.